MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the sp monopolar curved scissors (mcs) tip accessory for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.A review of the provided image was performed by an intuitive surgical, inc.(isi) failure analysis engineer.The image provided appears to show an sp mcs instrument with the sp mcs tip accessory¿s retaining cover dislodged from the instrument.There does not appear to be any missing pieces from what was shown, but the accessory would need to be returned for a full inspection to be sure, as only one of the retaining cover¿s lances is visible in the image.The image appears to show a potentially damaged retaining cover.The white lines on the exterior of the retaining cover where the retaining lance sits, is typically caused by the internal retaining feature being forced outwards.This damage can indicate mis-installation of the accessory which can include over-twisting the retaining cover onto the instrument tube adapter, twisting the retaining cover before the accessory is properly seated on the instrument, or attempting to twist on the retaining cover with the accessory misaligned with respect to the instrument tube adapter.
 
Event or Problem Description
It was reported that during a da vinci-assisted malignant nipple-sparing mastectomy with implant reconstruction surgical procedure, there were two instances of the sp monopolar curved scissors (mcs) tip disengaging after a collision with the fenestration of the fenestrated bipolar forceps instrument.The surgeon recognized the tip disengaged and the instrument was removed.A new tip was then installed.The tip did not fall into the patient.The case proceeded as normal with just approximately 2 minutes of short delay to install a new tip on the instrument for each instance.The procedure was completed robotically with no patient harm.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information on 01-may-2024: there was no arcing noted.Customer will not be returning the sp mcs tip.Patient demographics were not provided.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19235987
Report Number2955842-2024-14175
Device Sequence Number8021667
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(10)K10240208
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose